Can Stopping Paxil (Paroxetine) Cure My Tinnitus?

Discussion in 'Dr. Bruce Hubbard (Psychologist, CBT)' started by Tigo, Aug 12, 2016.

tinnitus forum
    1. Tigo

      Tigo Member

      Tinnitus Since:
      2 years
      Cause of Tinnitus:
      genetic hearing loss

      I have had tinnitus for almost two years. Over the last month it has been worsening.

      I've taken Paxil for 16 years. My doctor said to cut down on Paxil as maybe it will stop the tinnitus.

      But my tinnitus is not even 16 years old, I've had it for only 2 years! What should I do? Stop taking Paxil?
    2. Dr. Hubbard

      Dr. Hubbard Member Clinician

      Tinnitus Since:
      Hi Tigo

      Despite anecdotal reports, there is no scientifically derived evidence that medications like Paxil cause or worsen tinnitus. While tinnitus is sometimes listed as a side effect for medications, this has not been assessed in a rigorous manner. On the contrary, I have seen medications like Paxil help people with tinnitus distress, as they can reduce tinnitus-related anxiety and depression. If you feel that Paxil is helping your mood, I would not stop it for the tinnitus. However this is a decision that should be made with your medical doctors.

      Best wishes,
      Dr. Hubbard

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.